Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 192, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 30, 2011, 7:44 PM CDT for Camp County, Upshur County, Wood County, Texas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2011, 7:44 PM CDT (00:44 UTC)
- Expired
- Apr 30, 2011, 8:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 8:10 PM CDT | TSTM WND DMG | 11 Nw Gilmer, TX | METAL CARPORT WAS LIFTED OFF THE GROUND AND DAMAGED |
| Apr 30, 8:26 PM CDT | TORNADO | 11 Nw Gilmer, TX | AN EF0 TORNADO TOUCHED DOWN EAST OF THE SIMPSONVILLE COMMUNITY. THE STORM CONTINUED ON AN EAST NORTHEAST TRAJECTORY CROSSING WOLVERINE ROAD AND LIFTED NEAR FM 2454. DAMAGE CONSISTED MOSTLY OF TREES SNAPPED AND/OR UPROOTED ESPECIALLY ALONG THE END OF THE TRACK |
| Apr 30, 8:29 PM CDT | TSTM WND DMG | 6 Nw Gilmer, TX | TREES DOWN AT CR 2088 AND COYOTE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3108 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
187 WUUS54 KSHV 010044 SVRSHV TXC063-459-499-010145- /O.NEW.KSHV.SV.W.0192.110501T0044Z-110501T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 744 PM CDT SAT APR 30 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CAMP COUNTY IN NORTHEAST TEXAS... NORTHERN UPSHUR COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF GILMER... EAST CENTRAL WOOD COUNTY IN NORTHEAST TEXAS... * UNTIL 845 PM CDT * AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF ROSEWOOD...OR 11 MILES SOUTH OF WINNSBORO...AND MOVING EAST NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRYVILLE...GRICE...BETTIE AND MIDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3301 9499 3273 9482 3270 9529 3286 9533 TIME...MOT...LOC 0044Z 249DEG 15KT 3281 9521 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:10 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 30, 6:10 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SAT APR 30 2011
.UPDATE...
QUICK ZONE UPDATE JUST SENT TO INCLUDE TOR WATCH 257 FOR MUCH OF
NE TX/SW AR/EXTREME SE OK. SCT CONVECTION IS NOW BEGINNING TO FIRE
ALONG THE COLD FRONT ACROSS NCNTRL TX AND EXTREME SE OK...WHERE
LOW LEVEL CONVERGENCE HAS BEEN MAXIMIZED. THE AIR MASS IN THE WARM
SECTOR ACROSS NE TX REMAINS MODERATELY UNSTABLE...WITH LOW LEVEL
WINDS BACKING AND STRONGER FARTHER E INTO THE WARM SECTOR ALONG
AND S OF A WARM FRONT...ANALYZED FROM NRN MCCURTAIN COUNTY OK INTO
THE NRN SECTIONS OF SW AR. HOWEVER...LARGE SCALE FORCING REMAINS
ABSENT ATOP THESE BNDRYS...AND WILL HAVE TO BE DRIVEN BY LARGELY
THE INSTABILITY/SHEAR/CONVERGENCE ALONG THE BNDRYS. SHORT TERM
PROGS THOUGH DO NOT SHOW MUCH EWD MOVEMENT OF THE COLD FRONT THIS
EVENING...ALTHOUGH CONVECTION N OF THE WARM FRONT MAY HELP TO
REINFORCE THIS FRONT SWD IN TIME OVERNIGHT.
FOR NOW...NO CHANGES HAVE BEEN MADE TO THE GOING FORECAST. WILL
RE-EVALUATE LATER THIS EVENING.
15
&&
.PREV DISCUSSION... /ISSUED 327 PM CDT SAT APR 30 2011/
DISCUSSION...
HEAVY RAIN EVENT CONTINUES TO EVOLVE THIS AFTERNOON...AS MOISTURE
CONTINUES TO ADVECT NORTHWARD ACROSS THE REGION. SURFACE COLD
FRONT CURRENTLY ACROSS EASTERN OKLAHOMA INTO NORTH TEXAS AND
CONTINUES TO MOVE SOUTHEAST TOWARD THE CWA. FRONT WILL LIKELY
STALL TONIGHT AS IT REACHES THE HIGHER ELEVATIONS OF SOUTHEAST OKLAHOMA.
THIS WILL CREATE A BOUNDARY FOR CONVECTION TO FORM AND MOVE NORTHEAST.
QFP HAS BEEN RAISED FOR TONIGHT...WITH HIGHEST AMOUNTS EXPECTED
FROM NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS. INSTABILITY ALREADY
QUITE HIGH JUST TO THE WEST OF THE CWA...AND AS THE FRONT MOVES
INTO THIS REGION...CONVECTION SHOULD BEGIN. CANNOT RULE OUT A FEW
SEVERE STORMS...BUT WITH THIS SYSTEM...HEAVY RAIN WILL LIKELY
CAUSE THE MOST PROBLEMS.
THE FRONT WILL BEGIN TO MOVE SLOWLY SOUTHEAST LATE ON SUNDAY AS
THE ASSOCIATED UPPER LOW BEGINS TO KICK OUT OF THE SOUTHERN
ROCKIES. THIS WILL HELP SHIFT THE PRECIPITATION FOCUS SOUTH AND BY
EARLY TUESDAY THE UPPER TROUGH CROSSES THE CWA AND BRINGS AND END
TO THE RAIN. MUCH COOLER TEMPERATURES EXPECTED TUESDAY AND
WEDNESDAY OF NEXT WEEK AS 1030 SURFCAE HIGH SETTLES OVER THE
MISSISSIPPI VALLEY. A WARMING TREND WILL SET IN BY THURSDAY WITH
INCREASING MOISTURE. NEXT SHORT WAVE LOOKS LIKE IT WILL CROSS THE
AREA FRIDAY NIGHT...SO WILL INCLUDE A CHANCE OF THUNDERSTORMS. /14/
AVIATION...
CONCERNING THE ARKLATEX...MVFR CIGS STILL AT KELD AND KMLU...BUT VFR
CIGS ELSEWHERE. SHORT WAVE OVERHEAD AND MOVING E JUST A FEW SHOWERS.
HOWEVER...THE MOIST SOUTHERLY FLOW POOLING AHEAD OF AN APPROACHING
COLD FRONT WILL REALLY BECOME ACTIVE THIS EVENING AND OVERNIGHT WITH
SCATTERED SHRA/TSRA EXPECTED TO DEVELOP. A FEW ISLTD TSTMS TO OUR SW
ATTM. THE FRONT STALLS BETWEEN I-30 AND I-20 BY 06Z WITH MORE TSTMS
DRIFTING SOUTHWARD OVERNIGHT. IFR CONDITIONS RESUME FOR MANY SITES
WITH INCREASING COVERAGE AND INTENSITY OF REGENERATIVE TSTMS. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 82 60 66 49 / 70 70 70 80 70
MLU 67 84 66 72 49 / 50 50 50 80 70
DEQ 60 70 51 58 42 / 90 90 80 80 50
TXK 65 77 54 61 47 / 90 90 80 80 70
ELD 67 81 59 66 46 / 90 90 70 80 70
TYR 69 79 53 64 45 / 70 70 70 70 70
GGG 69 83 55 64 47 / 60 60 70 80 70
LFK 72 84 63 75 49 / 30 30 50 50 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&
15/07Hazardous weather outlook, Apr 30, 12:14 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1214 PM CDT SAT APR 30 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1214 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP LATER TODAY AND INCREASE IN AREAL COVERAGE AND INTENSITY TONIGHT AS A COLD FRONT MOVES INTO THE REGION. EXPECT LOCALLY HEAVY RAINFALL WITH AMOUNTS OF ONE TO THREE INCHES BY LATE TONIGHT. THIS RAIN WILL OCCUR OVER AREAS THAT HAD RECENTLY RECEIVED HEAVY RAIN. EXPECT RAPID WATER RUNOFF AND POSSIBLE FLASH FLOODING OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA... AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. THE AREA OF CONCERN IS MAINLY NORTH OF AN EL DORADO ARKANSAS TO PITTSBURG TEXAS LINE. ALSO...SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL...HEAVY RAINFALL...AND DAMAGING WINDS WILL BE POSSIBLE SUNDAY THROUGH MONDAY...AS A FRONT MOVES ACROSS THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGEMENT PERSONNEL...AND STORM SPOTTER NETWORKS MAY BE NEEDED LATER THIS AFTERNOON THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:03 PM CDT | Tornado Warning | SHV | Wood | 42 min |
| Apr 30, 8:26 PM CDT | Tornado Warning | SHV | Camp, Morris, Titus, Upshur | 49 min |
| Apr 30, 9:02 PM CDT | Tornado Warning | SHV | Camp, Cass, Morris, Titus, Upshur | 43 min |
| Apr 30, 9:44 PM CDT | Tornado Warning | SHV | Bowie, Cass | 46 min |
| Apr 30, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 63 min |
| May 1, 7:52 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 53 min |
| May 1, 5:43 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 62 min |
| May 1, 6:19 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Marion, Upshur | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.